Jump to content

llunacire: Just began to taper of Lexapro, scared!


llunacire

Recommended Posts

Hi,

My name is Erica and I am 23. I was prescribed lexapro 4 months ago for anxiety and minor panic attacks I was suffering from. I was only having issues with this for about 6 months when I sought my doctors help. I had went through a really tough time with a family member and I feel I did not process the negative things I went through. It seemed to hit me all at once and I had an emtional breakdown. I did not stop crying for a week, it was hell.

 

I really did not want to go on the medication (I know it helps so many, but the idea of these chemicals in my body was concerning) but I knew I needed the help and I have a family history of women with anxiety disorders.

 

After 4 months on this medication I am experiencing extreme constipation and night sweats. I have also rapidly gained about 10 pounds. Another really uncomfortable side effect is being hungry ALL the time, to the point where its painful and I feel like I will go crazy if I dont eat, note: I may have just eaten 10 minutes ago. This could not be father from the truth before I started the meds. I almost had to remind myself to eat because I really wouldnt get that hungry.

 

Now that I am in a stable place in life, living with my fiance, have a great job, and just bought a new car, I feel I can slowly come down off my medication. I have nothing that would trigger any issues coming up in the near future, I am actually the happiest I have been, probably ever with my life. So after discussing it with family (they were a little wary and told me the reason I feel like I can go off the meds, is because Im on the meds) and my doctor I have begun the tapering down process.

 

I am scared of the withdrawl symptoms. I have went down to 10mg for the past 4 days and one major thing that I have noticed is what I call a nervous stomach, or I always feel like I have butterflies or Im nervous like Im going to make a speech or interview for a job, kind of uneasy.

 

Thats it so far. Im wary of what is to come and how bad I am going to feel, and whether its withdrawal or my anxiety coming back full force already. Im hoping it wont be as bad because I was on it for such a short period of time. Any advice or experiences is welcome! Thanks for taking the time to read my story...so far. 

Edited by Petu
added line breaks for readability

I was prescribed Lexapro 15mg for anxiety and minor panic attacks and I have been on it for 4 months. I have just recently tappered down to 10mg a day and have noticed my nervous stomach is back...Will keep updating as I get father into the process.

Link to post
  • Moderator Emeritus

Welcome to SA llunacire,

 

Thank you for posting and sharing your story.  I agree that you are at a good place in your life to taper and become drug free, so I'm glad you found us when you did because it sounds like you have already started to experience withdrawal symptoms from tapering too fast. 

 

Did your doctor advise you to go down to 10mg from 15mg?  When did you make this cut?

 

Many of us are here because we tapered too fast while believing we were doing it right.  Sadly, most doctors don’t have a clue and often advise tapers that lead patients to going back on the drug because of a ‘relapse’,  which is actually withdrawal.

 

See: What to expect from my doctor

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

Please take your time and do it safely, so that you can be successful and remain drug free.  These drugs are very harmful, especially when used long term and the side effects, which tend to increase over time, can ruin your quality of life.  Counseling and non-drug therapies are a much healthier way to handle anxiety.

 

Here are our tips for specifically tapering off Lexapro:

 

Tips for tapering off Lexapro

 

How long have you been on 10mg and would you say that your symptoms are improving, staying the same or getting worse?

 

When you get back to us with these details, we will be able to offer some advice and suggestions to help you become stable again, and stay that way as you continue your taper.

 

Petu.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Hi

Your story sounds like mine in regards to the panic attacks. I was having these attacks from PTSD. There is also a family history of anxiety.

My GP referred me to a psychiatrist who prescribed effexor. I was only on it for 8 weeks, however I could not take the diff effects...high anxiety to the point I started being agoraphobic. I decided to get off this crap. I took half dosage and felt better for one day. Since then I've been in withdrawals.

Please get educated before you proceed to taper. Learn everything you can to get yourself strong physically, mentally and emotionally and spiritually.. Good luck.

Started Effexor August 2012 Sept'12-150mg=extreme anxiety Oct'12 cut half-75mg severe wds

Feb 2013 68.5mg. Mar'13- 65mg. Apr'13-59mg. May'13-57mg. June '13-52mg Aug'13 49.75mg.

Sep'13-48.75. Nov'13-47mg Dec'13-45..5mg

May 2014 42mg. Jun'14 40mg (depressive mood started). Aug'14 -40mg/ started brintellix 2.5mg

Oct '14 -39 Nov'14 36.89 Dec'14 34.45

Jan 2015- 31 Feb'15 29mg. Mar'15 26.72. Apr'15 24.48. May'15 22.31mg. Jun'15 20.30mg

Aug'15-18.89. Oct'15 16.96. Nov/16- 16.10. Dec/15- 15mg

Jan 2016-14.22. May'16 11.45. Aug'16-9.60. Sep/16- 8.88mg. Oct/16- 8.39mg. Nov/16- 8.13. Dec/16- 7.89

Link to post
  • Moderator Emeritus

Hi Llunacire, welcome to SA.  You will get lots of help and support for your taper here. Fire away and ask any questions

you might have, we will do whatever we can to help. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy